Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Child treated for flu. Started feeling dizzy, lethargic and looks pale. Underlying cause?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3041 Questions
My 5 year old just got over the flu but now is extremely pale, dizzy, not eating, irritable and just not himself. What could this be? He is also very lethargic.
Posted Fri, 1 Mar 2013 in Child Health
Answered by Dr. Luchuo Engelbert Bain 2 hours later

After a flu, which is generally caused by viruses, the child could be very tired or lethargic - this is a commonly found symptom. However, if the child becomes really pale and irritable, the cause of the flu like symptoms could be some thing else like a bacterial infection. If the child has visited a tropical country lately, it could be worth testing for malaria.
However if not, a bacterial infection or septicemia is worth being excluded.
Pallor deserves measuring of his hemoglobin levels to know whether he is anemic or not. Anemia can lead to severe fatigue.

I would suggest you visit your family for a proper physical examination, This shall aid help in localizing a cause of a probable bacterial infection, blood tests shall help in ascertaining the severity of the infection if any. Blood hemoglobin levels shall be important in excluding anemia. But after a flu, severe lethargy in some rare situations might be found. It is worth consulting your family doctor to exclude infection/septicemia and anemia before ascribing these symptoms to a flu.

Thanks as I pray this helps, Will be honored answering further questions if need be,

Best regards and health to your baby,
Luchuo, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,   ,   ,   ,   ,   ,  

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor